Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 13, 2014, 5:55 AM PDT. It took effect at Jul 13, 2014, 2:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 5:55 AM PDT (12:55 UTC)
- In effect from
- Jul 13, 2014, 2:00 PM PDT
- Expired
- Jul 14, 2014, 9:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS86 KOTX 131255 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 555 AM PDT SUN JUL 13 2014 ...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON SUNDAY NIGHT INTO MONDAY MORNING... .THUNDERSTORMS CAPABLE OF PRODUCING ABUNDANT LIGHTNING WILL BE A POSSIBILITY SUNDAY NIGHT INTO MONDAY MORNING IN CENTRAL WASHINGTON. THUNDERSTORMS WILL DEVELOP OVER THE HIGHER MOUNTAINS OF THE CASCADE RANGE THIS AFTERNOON AND BECOME MORE NUMEROUS OVERNIGHT. WAZ676-677-680-682-140000- /O.UPG.KOTX.FW.A.0003.140714T0300Z-140714T1800Z/ /O.NEW.KOTX.FW.W.0006.140713T2100Z-140714T1800Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 555 AM PDT SUN JUL 13 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY FOR THUNDERSTORMS FOR THE CENTRAL CASCADE EAST SLOPE ZONES... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS...677 EAST WASHINGTON CENTRAL CASCADE VALLEYS...ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS AND ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS. * COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN... ENTIAT...ELLENSBURG...AND CLE ELUM. * THUNDERSTORMS: STORMS WILL PROBABLY PRODUCE VERY LITTLE PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS OVERNIGHT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ685-140000- /O.NEW.KOTX.FW.W.0006.140713T2100Z-140714T1800Z/ EAST WASHINGTON NORTH CASCADES (ZONE 685)- 555 AM PDT SUN JUL 13 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY FOR THUNDERSTORMS FOR THE NORTHEAST WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. * AFFECTED AREA: FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES. * THUNDERSTORMS: STORMS WILL PROBABLY PRODUCE VERY LITTLE PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS. * OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS OVERNIGHT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
866 WWUS86 KOTX 132214 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 314 PM PDT SUN JUL 13 2014 ...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON SUNDAY NIGHT INTO MONDAY MORNING... .A COUPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE OVER THE CASCADES OF CENTRAL AND NORTH CENTRAL WASHINGTON TONIGHT INTO MONDAY. ROUND ONE OVERNIGHT...LOOKS LIKE HIGH BASED THUNDERSTORMS WHICH PROBABLY WON'T PRODUCE MUCH RAINFALL...AND COULD YIELD A SIGNIFICANT AMOUNT OF LIGHTNING ACTIVITY. ROUND TWO MONDAY AFTERNOON...LOOKS MORE LIKE SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ADDITIONAL RED FLAG WARNINGS MAY BE NECESSARY FOR MONDAY DEPENDING UPON THE EVOLUTION OF THUNDERSTORM CLUSTERS TONIGHT. WAZ676-677-680-682-685-141400- /O.CON.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 314 PM PDT SUN JUL 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR THUNDERSTORMS FOR THE CENTRAL AND NORTHERN CASCADES... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)... FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682) AND FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685). * COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN... ENTIAT...ELLENSBURG...CLE ELUM...WILDERNESS AREAS NEAR MAZAMA. * THUNDERSTORMS: STORMS TONIGHT WILL PROBABLY PRODUCE VERY LITTLE PRECIPITATION...HEIGHTENING THE POTENTIAL FOR NEW FIRE STARTS. MORE THUNDERSTORMS WILL BE POSSIBLE TOMORROW AFTERNOON AND EVENING...WHICH MAY BECOME INCREASINGLY WET. * OUTFLOW WINDS: THERE WILL BE A SMALL THREAT OF WIND GUSTS OVERNIGHT SUNDAY. GUSTY OUTFLOW WINDS WILL BECOME MORE OF A CONCERN MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND DRY FUELS WILL HEIGHTEN THE POTENTIAL FOR NEW WILDFIRE IGNITIONS. && $$
906 WWUS86 KOTX 141332 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 632 AM PDT MON JUL 14 2014 ...THUNDERSTORMS POSSIBLE IN CENTRAL WASHINGTON TODAY... .AFTER A DECREASE IN THUNDERSTORM ACTIVITY OVERNIGHT...THERE IS A RENEWED CHANCE OF MORE THUNDERSTORMS TODAY. THUS THE RED FLAG WARNING REMAINS IN PLACE UNTIL 11 AM AND MAY NEED TO BE EXTENDED INTO THE AFTERNOON. WAZ676-677-680-682-685-141800- /O.CON.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 632 AM PDT MON JUL 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR THUNDERSTORMS FOR EAST SLOPES OF THE NORTHERN AND CENTRAL WASHINGTON CASCADES... * AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS...FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS... FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS AND FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES. * COMMUNITIES INCLUDED: WENATCHEE...LAKE CHELAN...CHELAN... ENTIAT...ELLENSBURG...CLE ELUM...WILDERNESS AREAS NEAR MAZAMA. * THUNDERSTORMS: ISOLATED SHOWERS AND THUNDERSTORMS COULD INCREASE IN COVERAGE THIS AFTERNOON. * OUTFLOW WINDS: ANY THUNDERSTORMS THAT DEVELOP WILL HAVE TO POTENTIAL TO PRODUCE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND DRY FUELS WILL HEIGHTEN THE POTENTIAL FOR NEW WILDFIRE IGNITIONS. && $$
972 WWUS86 KOTX 141600 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 900 AM PDT MON JUL 14 2014 WAZ676-677-680-682-685-141700- /O.CAN.KOTX.FW.W.0006.000000T0000Z-140714T1800Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 900 AM PDT MON JUL 14 2014 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR EAST SLOPES OF THE NORTHERN AND CENTRAL WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING HAS DIMINISHED THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON...BUT WILL LIKELY BE SLOWER MOVING AND CONTAIN HEAVIER RAINFALL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 4:18 AM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 13, 4:18 AM PDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
418 AM PDT SUN JUL 13 2014
.SYNOPSIS...
A prolonged heat wave will continue across the Inland Northwest
through this weekend and well into next week. Mid to upper 90s
will be common, with triple digit heat in the Lewiston area and
portions of the Columbia Basin. Increased moisture will enter the
area Sunday night through Tuesday leading to an increased chance
for showers and thunderstorms. Slightly cooler temperatures are
expectd by the end of the week.
&&
.DISCUSSION...
Today: The much talked-about short wave off the Oregon coast is
starting to make its move toward the northeast. With all of the
hot weather in our area, we should see elevated convection
breaking out over western Oregon this morning. As this wave nears
the Washington Cascades this afternoon, the atmosphere should
destabilize over the mountains. Expect thunderstorms to start by
mid-afternoon. Weak steering flow should keep the storms over the
mountains initially. Elsewhere, it will be another hot and sunny
day, with about 3 degrees of warming vs Saturday's readings.
Tonight: As the wave moves inland, the convection that fires over
the Cascades and Oregon highlands will try to move into the Basin.
But with the moisture so high I doubt we will see much if anything
in the lower elevations. Still we could see some elevated
convection for a few lightning strikes across the basin overnight
with just some sprinkles. We might even see a heat burst if any
convection does move across the basin. But the main activity
should be confined to the Cascades. Low temperatures will be very
warm as the clouds move in just after a hot day, so those with A/C
may need to leave it on all night. RJ
Mon through Sat Nt:
The Mon through Tues morning time block will be the second half
of our only major wx event (the first being the approaching
short-wave trough today). This wave will fill, shear, and nearly
stall over Ern Wa and N Idaho Mon as it encounters dry northerly
steering flow out of Alberta Canada. The good news is that model
guidance still shows decent agreement as far as timing of the
transit of this weakening upper trough, allowing us to fine tune
and/or narrow down not only what the wx focus will be, but also to
put a bit more areal specificity of the thunder threat. The main
impact will be thunder through Tues morning before this low exits
SE towards the Cntrl Rockies. Peak heating Mon afternoon/evening
will play a major role as far as the areal coverage of thunder,
but will be tough to pin-point with the upper trough overhead in
this convective environment. Most model guidance shows broken to
overcast skies across Nrn Wa and N Idaho under the main pcpn
band. Even so, deep lyr shear Monday may be sufficient to produce
organized thunder. Though we're not expecting widespread thunder,
any lightning strikes will have the potential to produce new fire
starts. No big changes to the mostly dry fcst for the rest of the
week... with another surge of hot wx midweek. bz
&&
.AVIATION...
12Z TAFS: Wildfires near the Cascades may contribute to
reductions in visibility at KEAT, down to around 3 to 5 miles, for
Sunday morning. This threat should wane after 18Z. Elsewhere high
clouds will move into the area from the southwest today.
Thunderstorms will develop over the Cascades this afternoon and
evening. Expect some pockets of elevated thunderstorms to move
across the basin overnight, but confidence of this is too low to
mention in the TAF. RJ
&&
.FIRE WEATHER...
A Red Flag Warning has been issued for the Washington Cascades
zones 676, 677, 680, 682, ad 685. Isolated thunderstorms should
develop over the higher terrain this afternoon. A very hot and dry
atmosphere will mean that little if any rain will initially fall
with these storms. Thunderstorms will become more numerous during
the evening and overnight hours. Storms should produce more rain
with a better chance of wetting rains, but any wetting rains will
still be localized.
Isolated thunderstorms will move across the rest of eastern
Washington during Sunday night with nothing more than sprinkles. A
good chance of thunderstorms will take place on Monday
afteroon/evening over northeast Washington and the northern Idaho
Panhandle. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 98 71 90 67 96 71 / 0 20 40 40 10 10
Coeur d'Alene 94 66 88 63 94 67 / 0 10 50 50 10 10
Pullman 96 58 93 60 95 62 / 0 20 20 30 10 10
Lewiston 104 72 100 69 102 70 / 0 20 20 20 10 10
Colville 97 62 88 61 99 65 / 0 20 50 30 10 0
Sandpoint 94 59 87 58 94 59 / 0 10 60 50 20 10
Kellogg 93 63 88 61 94 62 / 0 10 40 50 20 10
Moses Lake 104 71 100 70 104 72 / 0 20 20 10 0 0
Wenatchee 103 74 100 70 102 74 / 0 20 30 10 0 0
Omak 103 71 96 67 103 69 / 0 20 30 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 11 AM PDT Monday
for East Washington Central Cascade Mountains (Zone 682)-
East Washington Central Cascade Valleys (Zone 677)-East
Washington North Cascades (Zone 685)-East Washington South
Central Cascade Mountains (Zone 680)-East Washington South
Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 13, 5:14 AM PDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 514 AM PDT SUN JUL 13 2014 WAZ041-042-141415- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- 514 AM PDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CASCADE MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. WILDFIRE IGNITIONS WILL BE POSSIBLE FROM ANY LIGHTNING THESE STORMS PRODUCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL DECREASE ON TUESDAY FOLLOWED BY MORE HOT AND DRY WEATHER. IDZ001-WAZ037-141415- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- 514 AM PDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT. WILDFIRE IGNITIONS WILL BE POSSIBLE FROM ANY LIGHTNING THESE STORMS PRODUCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE EXPECTED ON MONDAY...ESPECIALLY IN THE AFTERNOON AND EVENING. HOT WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE TEMPERATURES COOL A BIT FOR THE END OF THE WEEK. IDZ002>004-026-027-WAZ031>036-038-043-044-141415- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- WATERVILLE PLATEAU- 514 AM PDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT. WILDFIRE IGNITIONS WILL BE POSSIBLE FROM ANY LIGHTNING THESE STORMS PRODUCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE TEMPERATURES COOL A BIT FOR THE END OF THE WEEK.
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.